MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during the preparation of the procedure an ophthalmic polymer tip was opened for assembly and it came without the polymer tip.Procedure details and patient impact have not been provided.Additional information has been requested, none has been received till date.
 
Additional Manufacturer Narrative
One opened polymer irrigation aspiration (i/a) tip, in a wrench, in a blister was received for the report of no polymer tip.The sample was visually inspected and found to be nonconforming with the over molded tip observed to be missing from the tip of the cannula.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms an i/a tip detachment.The i/a tip is a component that is received at the manufacturing site from an external supplier.The root cause of the detached tip is related to the supplier¿s manufacturing process and it was missed during the downstream inspection in the manufacturing process of the i/a tips.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20555089
Report Number2523835-2024-02281
Device Sequence Number13006688
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public(01)00380657515110(17)250731(11)230831(10)164U1J(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number8065751511
Device Lot Number164U1J
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown